Hail, Laramie
- When
- May 10, 9:05 PM MST to 9:18 PM MST
- Where
- Laramie County, 18 mi E of Cheyenne
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.133, -104.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 10, 1:47 PM MST, 7 hours 18 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT TUE MAY 10 2005
.SHORT TERM...THROUGH THURSDAY...A COMPLEX FORECAST FOR THE NEXT
48 HOURS. HIGH PRESSURE SPILLED INTO THE LOWER PLAINS TODAY...AND
NORTHEAST WINDS HAVE BEEN STEADILY FORTIFYING THE COOLER AIR MASS
EAST OF THE LARAMIE RANGE. AN UPPER LOW CURRENTLY OVER NEVADA WILL
TRACK SLOWLY NORTHEAST THROUGH THURSDAY. PRECIP SHOULD SPREAD
ACROSS SOUTHEAST WYOMING BY MIDNIGHT...AND THE NEBRASKA PANHANDLE
BY WEDNESDAY AFTERNOON. THE COLDEST AIR WILL FOLLOW THE LOW CENTER...
WHICH GRAZES THE NORTHERN LARAMIE RANGE. SNOW LEVELS THERE SHOULD
DROP TO AROUND 7000 FEET BY SUNRISE. A WINTER STORM WATCH HAS BEEN
ISSUED FOR THAT AREA BASED ON AN 18 TO 24 HOUR PERIOD OF SNOW
BEGINNING EARLY WEDNESDAY. SUCCESSIVE ETA RUNS HAVE ADVERTISED
SOME CONVECTIVE PRECIP THROUGH TOMORROW...BUT HAVE BEEN ALL OVER
THE REGION ON WHERE IT WILL HAPPEN. WITH THAT IN MIND...WILL HAVE
TO KEEP AN EYE ON CONVERSE...NIOBRARA AND SIOUX COUNTIES FOR
SIGNIFICANT SNOW WHEN PRECIP CHANGES OVER SOMETIME TOMORROW.
ELSEWHERE...THE SLIGHT NORTHWARD SHIFT OF THE STORM TRACK SHOULD
PRECLUDE MUCH SNOW ACCUMULATION. STILL CONCERNED ABOUT THE
LIKELIHOOD OF A PRECIPITATION MIXED BAG FOR WEDNESDAY NIGHT IN
SCOTTSBLUFF...ALLIANCE...AND SIDNEY. PRECIP SHOULD CHANGE FROM
RAIN TO SLEET IN THE EVENING...AND AS THE COLDER AIR COMES IN...
FREEZING DRIZZLE BECOMES A POSSIBILITY. THE FREEZING DRIZZLE COULD
EXTEND AS FAR WEST AS CHEYENNE. ON THURSDAY AS THE LOW LIFTS INTO
EASTERN MONTANA...IT LOOKS LIKE DRIER AIR WILL BE PULLED OVER THE
FORECAST AREA AND PRECIP WILL BECOME SPOTTY. THIS ALLOWS SOME WARMING
TO TAKE PLACE.
.LONG TERM...UPPER TROUGH AXIS WILL MOVE EAST OF THE CWA BY FRIDAY
EVENING. LINGERING SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH
MID DAY. A WEAK UPPER RIDGE BUILDS ACROSS THE AREA ON
SATURDAY...RESULTING IN DRY AND WARMER CONDITIONS. DRY...WINDY AND
WARMER CONDITIONS WILL OCCUR ACROSS THE FORECAST AREA SUNDAY...AS
UPPER FLOW BECOMES ZONAL. SOUTHWEST FLOW DEVELOPS OVER THE AREA
MONDAY AND TUESDAY AS AN UPPER TROUGH MOVES INTO THE PACIFIC
NORTHWEST. THIS WILL RESULT IN A CONTINUATION OF DRY AND WARM
CONDITIONS ACROSS THE CWA. HIGH TEMPERATURES WILL BE AROUND NORMAL
FRIDAY...THEN WILL BE ABOVE NORMAL THROUGH TUESDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 6 AM THURSDAY FOR
WYZ064 (NORTH LARAMIE RANGE).
NE...NONE.
&&
POMEROY/KMDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1056 AM MDT TUE MAY 10 2005 NEZ019-020-054-WYZ061>070-111700- SCOTTS BLUFF-BANNER-KIMBALL-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1056 AM MDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNSEASONABLY COLD AIR MASS WILL MOVE SOUTH INTO THE AREA ON WEDNESDAY. RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP WEDNESDAY. RAIN WILL CHANGE TO SNOW OVER MOST OF WYOMING BY MID DAY WEDNESDAY WITH SNOW SHOWERS CONTINUING INTO THURSDAY. RAIN WILL MIX WITH SNOW WEDNESDAY IN THE NEBRASKA PANHANDLE AND CHANGE TO SLEET AND SNOW WEDNESDAY NIGHT...CONTINUING INTO THURSDAY. SOME ACCUMULATION OF SNOW IS EXPECTED ON THE PLAINS WITH 6 TO 12 INCHES POSSIBLE IN THE MOUNTAINS. GENERALLY DRY AND WARMER CONDITIONS ARE EXPECTED FRIDAY THROUGH MONDAY. THIS POTENTIAL WINTER STORM COULD POSE SERIOUS PROBLEMS FOR THOSE WITH TRAVEL AND RANCHING INTERESTS. PEOPLE SHOULD PREPARE FOR WINTRY CONDITIONS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ021-055-111700- MORRILL-CHEYENNE- 1056 AM MDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 4 AND 8 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL DEVELOP WEDNESDAY AND THURSDAY AFTERNOON. THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-WYZ059-060-111700- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 1056 AM MDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNSEASONABLY COLD AIR MASS WILL MOVE SOUTH INTO THE AREA ON WEDNESDAY. TEMPERATURES ARE EXPECTED TO FALL DURING THE DAY WEDNESDAY AS RAIN SPREADS OVER THE AREA. RAIN WILL TURN TO SLEET AND SNOW WEDNESDAY NIGHT ACROSS MOST OF THE AREA. PRECIPITATION... POSSIBLY IN THE FORM OF SNOW...WILL LIKELY CONTINUE INTO THURSDAY. SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 9 ESE LARAMIE 41.26N 105.42W
05/10/2005 0.75 INCH ALBANY WY PUBLIC
REPORTED BY FRITO-LAY DRIVER WHO WAS ON I-80
&&
JLHThe Cheyenne radar (KCYS), 28 km away, was scanning. The volume nearest the first event began at 04:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446410.